Previous |  Up |  Next

Article

Keywords:
pseudomonotone operator; $L$-pseudomonotonicity; operator of type $(S)_{+}$; operator of type $L$-$(S)_{+}$; coercive operator; surjective operator; evolution triple; compact embedding; multifunction; upper solution; lower solution; extremal solution; $R_{\delta }$-set
Summary:
In this paper we study nonlinear parabolic equations using the method of upper and lower solutions. Using truncation and penalization techniques and results from the theory of operators of monotone type, we prove the existence of a periodic solution between an upper and a lower solution. Then with some monotonicity conditions we prove the existence of extremal solutions in the order interval defined by an upper and a lower solution. Finally we consider problems with discontinuities and we show that their solution set is a compact $R_{\delta }$-set in $(CT,L^2(Z))$.
References:
[1] J. Appell, P. Zabrejko: Superposition Operators. Cambridge Univ. Press, Cambridge, U.K., 1990. MR 1066204
[2] R. Ash: Real Analysis and Probability. Academic Press, New York, 1972. MR 0435320
[3] E. Avgerinos, N. S. Papageorgiou: Solutions and periodic solutions for nonlinear evolution equations with nonmonotone perturbations. Z. Anal. Anwendungen 17 (1998), 859–875. DOI 10.4171/ZAA/855 | MR 1669909
[4] M. Balloti: Aronszajn’s theorem for a parabolic partial differential equation. Nonlinear Anal. 9 (1985), 1183–1187. DOI 10.1016/0362-546X(85)90029-X | MR 0813652
[5] H. Brezis: Operateurs Maximaux Monotones. North Holland, Amsterdam, 1973. Zbl 0252.47055
[6] T. Cardinali, A. Fiacca, N. S. Papageorgiou: Extremal solutions for nonlinear parabolic problems with discintinuities. Monatsh. Math. 124 (1997), 119–131. DOI 10.1007/BF01300615 | MR 1462858
[7] K.–C. Chang: The obstacle problem and partial differntial equations with discontinuous nonlinearities. Comm. Pure Appl. Math. 33 (1980), 117–146. DOI 10.1002/cpa.3160330203 | MR 0562547
[8] F. H. Clarke: Optimization and Nonsmooth Analysis. Wiley, New York, 1983. MR 0709590 | Zbl 0582.49001
[9] F. S. DeBlasi: Characterizations of certain classes of semicontinuous multifunctions by continuous approximations. J. Math. Anal. Appl. 106 (1985), 1–18. DOI 10.1016/0022-247X(85)90126-X | MR 0780314
[10] F. S. DeBlasi, J. Myjak: On the solution set for differential inclusions. Bull. Polish Acad. Sci. 33 (1985), 17–23.
[11] F. S. DeBlasi, J. Myjak: On continuous approximations for multifunctions. Pacific J. Math. 123 (1986), 9–31. DOI 10.2140/pjm.1986.123.9 | MR 0834135
[12] J. Deuel, P. Hess: Nonlinear parabolic boundary value problems with upper and lower solutions. Israel J. Math. 29 (1978), 92–104. DOI 10.1007/BF02760403 | MR 0492636
[13] J. Diestel, J. Uhl: Vector Measures. Math. Surveys Monogr. 15, AMS XIII, Providence, RI. (1977). MR 0453964
[14] E. Feireisl: A note on uniqueness for parabolic problems with discontinuous nonlinearities. Nonlinear Anal. 16 (1991), 1053–1056. DOI 10.1016/0362-546X(91)90106-B | MR 1107003 | Zbl 0736.35060
[15] A. F. Filippov: Differential Equations with Discontinuous Righthand Sides. Kluwer, Dordrecht, 1988. MR 1028776
[16] D. Gilbarg, N. Trudinger: Elliptic Partial Differential Equations of Second Order. Springer-Verlag, New York, 1977. MR 0473443
[17] S. Heikkila, S. Hu: On fixed points of multifunctions in ordered spaces. Appl. Anal. 51 (1993), 115–127. DOI 10.1080/00036819308840206 | MR 1278995
[18] S. Heikkila, V. Lakshmikantham: Monotone Iterative Techniques for Discontinuous Nonlinear Differential Equations. Marcel Dekker Inc., New York, 1994. MR 1280028
[19] N. Hirano: Existence of periodic solutions for nonlinear evolution equations in Hilbert spaces. Proc. Amer. Math. Soc. 120 (1994), 185–192. DOI 10.1090/S0002-9939-1994-1174494-8 | MR 1174494 | Zbl 0795.34051
[20] S. Hu, N. S. Papageorgiou: On the topological regularity of the solution of differential inclusions with constraints. J. Differential Equations 107 (1994), 280–289. DOI 10.1006/jdeq.1994.1013 | MR 1264523
[21] D. Hyman: On decreasing sequences of compact absolute retracts. Fund. Math. 64 (1969), 91–97. MR 0253303 | Zbl 0174.25804
[22] N. Kikuchi: Kneser’s property for $\frac{\partial u}{\partial t}=\Delta u+\sqrt{u}$. Keio Math. Seminar Reports 3 (1978), 45–48. MR 0510129
[23] E. Klein, A. Thompson: Theory of Correspondences. Wiley, New York, 1984. MR 0752692
[24] A. Kufner, O. John, S. Fučík: Function Spaces. Noordhoff International Publishing, Leyden, The Netherlands, 1977. MR 0482102
[25] K. Kuratowski: Topology II. Academic Press, New York, 1968.
[26] J.–M. Lasry, R. Robert: Degre topologique pour certaines couples de fonctions et applications aux equations differentielles multivoques. C. R. Acad. Sci., Paris, Ser. A 283 (1976), 163–166. MR 0436196
[27] J.–L. Lions: Quelques Methodes de Resolutions des Problemes aux Limites Non-Lineaires. Dunod, Paris, 1969. MR 0259693
[28] N. S. Papageorgiou: Convergence theorems for Banach space valued integrable multifunctions. Internat. J. Math. Math. Sci. 10 (1987), 433–442. DOI 10.1155/S0161171287000516 | MR 0896595 | Zbl 0619.28009
[29] N. S. Papageorgiou: On measurable multifunctions with applications to random multivalued equations. Math. Japon. 32 (1987), 437–464. MR 0914749 | Zbl 0634.28005
[30] N. S. Papageorgiou: On Fatou’s lemma and parametric integrals for set–valued functions. J. Math. Anal. Appl. 187 (1994), 809–825. DOI 10.1006/jmaa.1994.1391 | MR 1298822 | Zbl 0814.28005
[31] N. S. Papageorgiou: On the existence of solutions for nonlinear parabolic problems with nonmonotone discontinuities. J. Math. Anal. Appl 205 (1997), 434–453. DOI 10.1006/jmaa.1997.5208 | MR 1428358 | Zbl 0901.35043
[32] N. S. Papageorgiou, N. Shahzad: Existence and strong relaxation theorems for nonlinear evolution inclusions. Yokohama Math. J. 43 (1995), 73–88. MR 1414183
[33] J.–P. Puel: Existence, comportement à l’infini et stabilité dans certains problèmes quasilinéaires elliptiques et paraboliques d’ordre 2. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 3 (1976), 89–119. MR 0399654 | Zbl 0331.35027
[34] J. Rauch: Discontinuous semilinear differential equations and multiple-valued maps. Proc. Amer. Math. Soc. 64 (1977), 277–282. DOI 10.1090/S0002-9939-1977-0442453-6 | MR 0442453 | Zbl 0413.35031
[35] D. H. Sattinger: Monotone methods in nonlinear elliptic and parabolic boundary value problems. Indiana Univ. Math. J. 21 (1972), 979–1000. DOI 10.1512/iumj.1972.21.21079 | MR 0299921 | Zbl 0223.35038
[36] B.–A. Ton: Nonlinear evolution equations in Banach spaces. J. Differential Equations 9 (1971), 608–618. DOI 10.1016/0022-0396(71)90027-1 | MR 0300172 | Zbl 0227.47043
[37] I. Vrabie: Periodic solutions for nonlinear evolution equations in a Banach space. Proc. Amer. Math. Soc. 109 (1990), 653–661. DOI 10.1090/S0002-9939-1990-1015686-4 | MR 1015686 | Zbl 0701.34074
[38] E. Zeidler: Nonlinear Functional Analysis and its Applications II. Springer-Verlag, New York, 1990. MR 0816732 | Zbl 0684.47029
Partner of
EuDML logo